Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2015, 4:41 PM CDT for Cleburne County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2015, 4:41 PM CDT (21:41 UTC)
- Expired
- Mar 31, 2015, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS54 KBMX 312141
SVRBMX
ALC029-312215-
/O.NEW.KBMX.SV.W.0022.150331T2141Z-150331T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEFLIN...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HEFLIN...FRUITHURST...EDWARDSVILLE...MUSCADINE...COLEMAN LAKE AND
CAMPGROUND AND SWEETWATER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3369 8535 3365 8563 3365 8564 3377 8564
3377 8562 3379 8562 3379 8560 3380 8560
3380 8558 3382 8558 3378 8537
TIME...MOT...LOC 2141Z 307DEG 32KT 3371 8562
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:46 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 31, 12:46 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT TUE MAR 31 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE TODAY AS SURFACE TEMPERATURES WARM INTO THE 70S AND A WARM FRONT LIFTS NORTHWARD. A SURFACE WARM FRONT WAS LOCATED FROM NEAR TUSCALOOSA TO AUBURN. SURFACE DEWPOINTS ARE NEAR 60 DEGREES SOUTH OF THE FRONT. SOUTHWEST LOW LEVEL FLOW WILL PUSH THE MORE MARITIME AIR NORTHWARD ACROSS ALL OF CENTRAL ALABAMA THIS AFTERNOON. MORNING UPPER AIR SOUNDINGS SHOW A WARM NOSE AROUND 800MB WITH VERY COLD AIR FROM 700MB AND ABOVE. 700-500MB LAPSE RATES ARE IN THE 8-8.5 CELSIUS RANGE...WHICH WILL PROMOTE THE PRODUCTION OF LARGE HAIL. THE WARM NOSE WILL KEEP A LID ON CONVECTION THIS MORNING...BUT FORECAST SOUNDINGS INDICATE THE WARM NOSE ERODING BY 17Z...WITH FORECAST CAPE VALUES NEAR 1500-1800 J/KG THIS AFTERNOON. AN UPPER LEVEL SHORT WAVE TROF OVER NORTHWEST ARKANSAS WILL TRACK SOUTHEAST TODAY AND PROVIDE LIFT FOR MORE ORGANIZED STORMS. THE IMPULSE MAY TRIGGER AN UPSTREAM MCS THAT TRACKS SOUTHEAST ACROSS CENTRAL ALABAMA LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS ALREADY RAISED THE CONVECTIVE OUTLOOK TO SLIGHT RISK...WHICH SEEMS REASONABLE GIVEN THE EXPECTED CONDITIONS. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. WARM FRONT CURRENTLY LIFTING NORTH OF BHM AND EET...APCHG ASN AND ANB. BNDRY WILL ACT AS TRIGGER/FOCUS FOR AFTERNOON CONVECTION WITH MOIST AND UNSTABLE AIR TO THE SOUTH AND COLD AIR ALOFT. TIMING OF CONVECTION IS PROBLEMATIC AT THIS TIME...AND CONTINUED PREVIOUS TIMING AND WILL ADJUST AS THE SITUATION EVOLVES. MGM/TOI MAY SEE A FEW VCSH...HOWEVER MAIN ACTIVITY WILL REMAIN NORTH. CIGS OUTSIDE OF TSTMS SHOULD REMAIN VFR...WITH TYPICAL REDUCTIONS DURING ANY TSTM ACTIVITY AT/NEAR TAF SITES. EXPECT ACTIVITY TO DIMINISH THROUGH THE EVENING HOURS. GOOD CHANCE OF FOG/LOW CLOUDS WILL RETURN AT MGM LATE TONIGHT...UNTIL AFTER SUNRISE. JD/02 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 75 56 77 60 / 40 30 30 40 30 ANNISTON 51 76 57 78 60 / 40 30 30 40 20 BIRMINGHAM 54 78 59 80 62 / 40 40 30 40 20 TUSCALOOSA 58 79 60 82 63 / 30 40 30 40 10 CALERA 57 78 59 80 62 / 30 40 30 40 10 AUBURN 56 78 58 79 60 / 40 40 30 20 10 MONTGOMERY 59 80 60 83 61 / 40 40 30 20 10 TROY 60 80 59 82 59 / 40 50 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 3:19 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT TUE MAR 31 2015 ALZ011>015-017>050-012330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 319 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING...UNTIL 9PM ...GENERALLY ALONG AND NORTHEAST OF A LINE FROM MILLPORT TO CENTREVILLE TO TROY. THE THREATS WILL BE LARGE HAIL AND WIND GUSTS UP TO 60 MPH. SEE THE SEVERE THUNDERSTORM WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE LIKELIHOOD OF SOMETHING SEVERE IS LESS THAN ON TUESDAY...BUT NONETHELESS...QUARTER SIZE HAIL AND WIND GUSTS UP TO 60 MPH MAY OCCUR. THESE STORMS WILL ALSO DEVELOP IN THE VICINITY OF A QUASI STATIONARY FRONT. ANOTHER SHOT AT SEVERE STORMS COMES ON FRIDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES THROUGH THE REGION. ONCE AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY...WEDNESDAY...AND AGAIN FRIDAY.
In the hours before
Local storm report, Mar 31, 4:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 4 SSE LYNN 33.99N 87.53W
03/31/2015 E1.75 INCH WALKER AL EMERGENCY MNGR
&&
DAVISLocal storm report, Mar 31, 4:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 S LINCOLN 33.54N 86.14W
03/31/2015 E1.25 INCH TALLADEGA AL AMATEUR RADIO
&&
DAVISLocal storm report, Mar 31, 4:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 N ELDRIDGE 33.97N 87.61W
03/31/2015 E1.00 INCH WALKER AL EMERGENCY MNGR
&&
DAVISLocal storm report, Mar 31, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL JACKSONVILLE 33.81N 85.76W
03/31/2015 E1.00 INCH CALHOUN AL PUBLIC
&&
DAVISLocal storm report, Mar 31, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SOUTHSIDE 33.92N 86.02W
03/31/2015 E1.00 INCH ETOWAH AL PUBLIC
ALSO TREE BLOWN DOWN ON CAR
&&
DAVISLocal storm report, Mar 31, 4:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 SW RAINBOW CITY 33.92N 86.10W
03/31/2015 E1.75 INCH ETOWAH AL PUBLIC
REPORTED VIA SOCIAL MEDIA ALONG HIGHWAY 411
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:25 AM CDT | Dense Fog Advisory | BMX | Barbour, Bullock, Macon, Pike, Russell | 3 hr |
| Mar 31, 1:30 PM CDT | Special Weather Statement | BMX | Walker | 30 min |
| Mar 31, 1:51 PM CDT | Special Weather Statement | BMX | Blount | 39 min |
| Mar 31, 2:30 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 45 min |
| Mar 31, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 34 min |
| Mar 31, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 39 min |
| Mar 31, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 60 min |
| Mar 31, 3:57 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 33 min |
| Mar 31, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 37 min |
| Mar 31, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 32 min |
| Mar 31, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 50 min |
| Mar 31, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 49 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 16 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Mar 31, 4:36 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 24 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 54 min |
| Mar 31, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 22 min |
| Mar 31, 5:00 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 45 min |
| Mar 31, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 50 min |
| Mar 31, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Mar 31, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Mar 31, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 34 min |
| Mar 31, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Mar 31, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 56 min |
| Mar 31, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 33 min |
| Mar 31, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 35 min |
| Mar 31, 6:07 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 38 min |
| Mar 31, 6:08 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 52 min |
| Mar 31, 6:30 PM CDT | Special Weather Statement | BMX | Clay | 30 min |
| Mar 31, 6:32 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 58 min |
| Mar 31, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 48 min |
| Mar 31, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.